MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SPARE REAMER TUBE FOR HOLLOW REAMER

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SPARE REAMER TUBE FOR HOLLOW REAMER
Model Number 309.068
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is jnj representative.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, in sterile processing department (spd) found several broken items that was used in a case yesterday.One (1) spare reamer tube for hollow reamer was grinded up and broken, one 2.7/3.5mm depth gauge and one (1) screwdriver for 4.5mm titanium multiloc screws were damaged.It is unknown if there were patient and procedure involvement.This complaint involves three (3) devices.This report is for (1) spare reamer tube for hollow reamer.This is report 1 of 1 for (b)(4).
 
Event or Problem Description
It was reported that on (b)(6) 2020, the sterile processing department (spd) found several broken items that were used and discovered post-operatively.One (1) spare reamer tube for hollow reamer was grinded and broken.One 2.7/3.5mm depth gauge and one (1) screwdriver for 4.5mm titanium multiloc screws were damaged.No procedural or patient information available.This is report 1 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6- the spare reamer tube for hollow reamer (part #: 309.068, lot #: 2091445) was received at us cq.Upon visual inspection, it was observed that a few of the teeth at the end of the device had broken off.The broken off teeth were not received at us cq.Additionally, a crack was observed to begin at the damaged teeth section of the device and continued up through the machined hole of the device.No other issues were identified.This complaint was confirmed as a few of the teeth at the end of the device had broken off.Additionally, a crack was observed to begin at the damaged teeth section of the device and continued up through the machined hole of the device.While no definitive root cause could be determined, it is possible the device encountered unintended forces during use.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot part number: 309.068 (internal part number 36598), lot number: 2091445, manufacturing site: bettlach, release to warehouse date: 15.June 2004.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SPARE REAMER TUBE FOR HOLLOW REAMER
Common Device Name
REAMER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10434066
Report Number2939274-2020-03705
Device Sequence Number17061059
Product Code HTO
UDI-Device Identifier10886982185587
UDI-Public(01)10886982185587
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number309.068
Device Catalogue Number309.068
Device Lot Number2091445
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2020
Initial Date Received by Manufacturer 07/23/2020
Supplement Date Received by Manufacturer09/17/2020
Initial Report FDA Received Date08/20/2020
Supplement Report FDA Received Date09/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DEPTH GAUGE 2.7/3.5 0-60; DEPTH GAUGE 2.7/3.5 0-60; SCWDR F/4.5MM TI MLTLOC SCRWS/SLF-RTAN/330MM; SCWDR F/4.5MM TI MLTLOC SCRWS/SLF-RTAN/330MM